Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Feb 24, 2012, 4:32 PM EST for 11 counties in Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 4:32 PM EST (21:32 UTC)
- Expired
- Feb 24, 2012, 5:15 PM EST
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Charles City County, VA, Chesterfield County, VA, City of Richmond, VA, Dinwiddie County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 55 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:44 PM EST | HAIL 1 | Chesterfield, VA | 1 INCH HAIL REPORTED AT THE CHESTERFIELD COUNTY AIRPORT |
| Feb 24, 4:45 PM EST | HAIL 1.75 | 1 S Brookbury, VA | GOLFBALL SIZE HAIL REPORTED AT CHIPPENHAM AND RTE 10 |
| Feb 24, 4:48 PM EST | HAIL 1.5 | Richmond, VA | 1.25 TO 1.5 INCH HAIL REPORTED BY OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS51 KAKQ 242132
SVRAKQ
VAC007-036-041-053-085-087-095-097-101-127-760-242215-
/O.NEW.KAKQ.SV.W.0005.120224T2132Z-120224T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN AMELIA COUNTY IN CENTRAL VIRGINIA...
NORTHERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
EXTREME NORTH CENTRAL DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
SOUTH CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHERN CITY OF RICHMOND IN CENTRAL VIRGINIA...
* UNTIL 515 PM EST
* AT 431 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEACH...OR NEAR POCAHONTAS STATE PARK...AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I 95 AND CHIPPENHAM PARKWAY...BELLWOOD...BENSLEY AND MEADOWBROOK
AROUND 440 PM EST.
VARINA AND RICHMOND INTERNATIONAL AIRPORT AROUND 445 PM EST.
SANDSTON...I 295 EXIT 28 AND HIGHLAND SPRINGS AROUND 450 PM EST.
BOTTOMS BRIDGE...ROXBURY AND MOUNTCASTLE AROUND 455 PM EST.
TALLEYSVILLE...COLONIAL DOWNS AND TUNSTALL AROUND 500 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CENTRALIA...DREWRYS BLUFF...MEADOWVILLE...MONTROSE...FAIR OAKS...
GLENDALE...ELKO...ORAPAX FARMS...QUINTON AND BROWNS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3743 7774 3773 7699 3747 7670 3731 7731
3732 7735 3729 7736 3721 7765
TIME...MOT...LOC 2132Z 248DEG 58KT 3738 7758
WIND...HAIL 60MPH 1.00IN
$$
JBILLET2 follow-up statements
191
WWUS51 KAKQ 242146
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EST FRI FEB 24 2012
VAC007-053-242156-
/O.CAN.KAKQ.SV.W.0005.000000T0000Z-120224T2215Z/
DINWIDDIE VA-AMELIA VA-
446 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN AMELIA
AND EXTREME NORTH CENTRAL DINWIDDIE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3773 7699 3747 7670 3731 7731 3732 7735
3729 7736 3728 7740 3750 7756
TIME...MOT...LOC 2146Z 248DEG 58KT 3744 7731
$$
VAC036-041-085-087-095-097-101-127-760-242215-
/O.CON.KAKQ.SV.W.0005.000000T0000Z-120224T2215Z/
NEW KENT VA-KING WILLIAM VA-CITY OF RICHMOND VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CHESTERFIELD VA-CHARLES CITY VA-JAMES CITY VA-
446 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JAMES CITY...NORTHERN CHARLES CITY...EASTERN CHESTERFIELD...
SOUTHEASTERN HANOVER...SOUTHEASTERN HENRICO...SOUTH CENTRAL KING AND
QUEEN...SOUTHERN CITY OF RICHMOND...SOUTHEASTERN KING WILLIAM AND NEW
KENT COUNTIES UNTIL 515 PM EST...
AT 441 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR BELLWOOD...MOVING EAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROXBURY...BOTTOMS BRIDGE AND MOUNTCASTLE AROUND 455 PM EST.
TALLEYSVILLE...COLONIAL DOWNS AND PROVIDENCE FORGE AROUND 500 PM
EST.
NEW KENT AROUND 505 PM EST.
WEST POINT AND MATTAPONI AROUND 510 PM EST.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ORAPAX
FARMS...NEW KENT AIRPORT...WRIGHTS CORNER...QUINTON...BROWNS
CORNER...SLATERVILLE...LANESVILLE...COOKE...COHOKE AND ROSE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3773 7699 3747 7670 3731 7731 3732 7735
3729 7736 3728 7740 3750 7756
TIME...MOT...LOC 2146Z 248DEG 58KT 3744 7731
WIND...HAIL <50MPH 1.75IN
$$
JBILLET957
WWUS51 KAKQ 242211
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EST FRI FEB 24 2012
VAC036-041-085-087-095-097-101-127-760-242221-
/O.EXP.KAKQ.SV.W.0005.000000T0000Z-120224T2215Z/
NEW KENT VA-KING WILLIAM VA-CITY OF RICHMOND VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CHESTERFIELD VA-CHARLES CITY VA-JAMES CITY VA-
511 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JAMES CITY...
NORTHERN CHARLES CITY...EAST CENTRAL CHESTERFIELD...SOUTHEASTERN
HANOVER...SOUTHEASTERN HENRICO...SOUTH CENTRAL KING AND QUEEN...
SOUTHERN CITY OF RICHMOND...SOUTHEASTERN KING WILLIAM AND NEW KENT
COUNTIES WILL EXPIRE AT 515 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3773 7699 3747 7670 3731 7731 3732 7735
3729 7736 3728 7740 3750 7756
TIME...MOT...LOC 2211Z 248DEG 58KT 3757 7683
$$
JBILLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:11 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 24, 3:11 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EST FRI FEB 24 2012
.SYNOPSIS...
A STRONG COLD FRONT MOVES OFF THE MID ATLANTIC COAST THIS EVENING.
HIGH PRESSURE BUILDS IN FROM THE WEST SATURDAY AND SUNDAY...THEN
MOVES OFF THE COAST MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH NUMBER 38 CONTINUES THROUGH 8 PM AS COLD FRONT QUICKLY
MOVES ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SEVERAL FACTORS
ARE LEANING MORE TOWARDS A DAMAGING WIND THREAT RATHER THAN TORNADO
THREAT. MSAS SHOWING MESO LOW FORMED NEAR LKU THIS AFTERNOON JUST S
OF WARM FRONT THAT EXTENDS EAST INTO DELAWARE (THIS FEATURE ALSO
HELPED TO KEEP WIND GUSTS BELOW 40 MPH THIS AFTRN). BEST SHEAR ATTM
IS LOCATED IN THAT VICINITY OVER THE NEXT FEW HOURS AS THE MESO LOW
MOVES NE. FURTHER TO THE SOUTH...CONVECTION ACROSS THE CAROLINAS HAS
LIMITED ANY SHEAR FROM ADVANCING NORTH AND ROBBING THE MOISTURE...
THUS LIMITING THE TORNADO THREAT THERE. UPSHOT WILL BE MORE OF A
DAMAGING WIND GUST THREAT AS THE LINE OF CONVECTION MARCH EAST ACROSS
THE AREA AT 50-60 MPH. EXPECT MOST IF NOT ALL TSTRM ACTIVITY TO MOVE
OFFSHORE BY OR SHORTLY AFTER 01Z. GIVEN THE MOVEMENT OF THE WESTERN
CELLS...WILL PROBABLY BE CANCELING SOME WESTERN COUNTIES FROM THE
WATCH BY 5 PM.
OTW...LOW PRESSURE DEEPENS AS IT MOVES NE OF AREA TONIGHT. CLEARING
AND TURNING COLDER AS SUBSIDENCE DRYS OUT COLUMN DUE TO STRONG CAA.
TEMPS TO FALL BACK INTO THE M30S-L40S BY SUNRISE.
FYI...ORF REACHED 82 AND BROKE THE RECORD HIGH FOR THE DATE. RERORF
HAS BEEN ISSUED. SBY HAS ALSO BROKEN THEIR RECORD HIGH. RERSBY TO
BE ISSUED SHORTLY. RIC REACHED 81...1 DEGREE SHORT OF THE RECORD HIGH.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE NERN STATES SATURDAY.
MODELS PROGG A TROF OF LOW PRESSURE ARND THE SYSTM AND ACROSS THE
FA SAT AFTRN. DEWPOINTS PROGGED TO DROP INTO THE 15-20 DEGREE
RANGE...SO GIVEN THE DRY COLUMN...EXPECT A DRY DAY WITH SOME SCT-
BKN AFTRN CLOUDINESS. H85 TEMPS AND CAA SUPPORT HIGH TEMPS NO MUCH
HIGHER THAN 50.
CLEARING AND COLDER SAT NIGHT WITH DIMINISHING WINDS. LOWS DROP TO
BETWEEN 25-30. SFC HIGH PRESSURE BUILD OVER THE AREA SUNDAY. RIDGE
AXIS NOT OVERHEAD UNTIL LATE IN THE DAY SO WITHOUT ANY WAA...TEMPS
REMAIN FROM THE M40S-L50S. LOWS SUN NITE M20S-L30S.
WAA AS RETURN FLOW SETS UP MONDAY. ENOUGH SUNSHINE FOR TEMPS TO
REBOUND BACK INTO THE U50S-L60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS AGREE WITH AN ORGANIZED WEATHER SYSTEM AFFECTING THE MID
ATLANTIC STATES AROUND MID WEEK. THE MAIN LOW PRESSURE SYSTEM WILL
MOVE OUT OF THE WESTERN STATES LATE MONDAY AND CROSS THE GREAT LAKES
AROUND WEDNESDAY. A TRAILING COLD FRONT WILL PUSH THROUGH THE MID
ATLANTIC STATES WEDNESDAY OR WEDNESDAY NIGHT. HAVE 30-40 PERCENT
POPS WITH THE FRONTAL PASSAGE WHICH MAY GO HIGHER WITH LATER
ISSUANCES AS CONFIDENCE WITH THE TIMING INCREASES.
TEMPERATURES ARE FORECAST TO RUN ABOVE NORMAL WITH HIGHS GENERALLY
FROM THE UPPER 50S TO MID 60S. LOWS ARE EXPECTED TO BE IN THE UPPER
30S AND 40S...LOWERING TO MID 30S TO LOWER 40S FRIDAY MORNING.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
GUSTY SW WINDS (TO AROUND 30 KNOTS) WILL PREVAIL AT THE TAF SITES
THROUGH FRIDAY AFTN. A WARM FRONT IS IN THE PROCESS OF MOVING
THROUGH THE SBY AREA AND CONDITIONS WILL IMPROVE THERE BY AROUND 19Z
ALONG WITH A SHIFT IN THE WIND TO SW.
A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE MOUNTAINS. TSTMS
WILL DEVELOP FROM THE S AND W AND WILL MOST LIKELY IMPACT THE TAF
SITES AFT 21-22Z FOR A PERIOD OF AROUND 3 HOURS. LEFT PREDOMINANT
TSTMS OUT OF THE TAFS AT RIC/SBY DUE TO POPS BEING UNDER 50 PERCENT.
WILL UPDATE IF NEEDED. THOSE LOCATIONS TO THE SOUTHEAST...PHF ORF
AND ECG HAVE A VERY HIGH CONFIDENCE LEVEL FOR TSTMS AND INCLUDED
THEM IN THE PREDOMINANT GROUP. WILL UPDATE IF STRONG OR SEVERE TSTMS
ARE EXPECTED. INCLUDED TSTMS FROM 21-00Z AT ECG AS TSTMS FROM ERN
NORTH CAROLINA SPREAD NORTH. MORE TSTMS WILL BE PSBL LATER IN THE
EVENING (TIL AROUND 03Z) AS THE COLD FRONT APPROACHES FROM THE WEST.
THE COLD FRONT WILL SHIFT WINDS TO W/NW AND CLEAR THE SKIES. WITH
PLENTY OF PRESSURE GRADIENT STILL AROUND...WINDS ARE EXPECTED TO
REMAIN GUSTY OVERNIGHT AT SBY. OTHERWISE...WINDS WILL GUST TO
AROUND 25-30 KNOTS BEGINNING LATE SATURDAY MORNING.
OUTLOOK...DRY/VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY. THERE
WILL BE A CHANCE FOR RAIN AND LOWER CONDITIONS ON WEDNESDAY.
&&
.MARINE...
GALE WARNINGS FOR COASTAL WATERS N OF CAPE CHARLES LIGHT HAVE BEEN
PUT INTO EFFECT WITH THE EXPECTED START TIME WITHIN 12 HR. SSW WINDS
WILL CONTINUE TO INCREASE OVER THE MARINE AREA THIS AFTN INTO THIS
EVNING SO WILL CONTINUE SCA AS WELL. A STRONG COLD FRNT WILL MOVE
EASTWARD AND CROSS THE WATERS THIS EVNING...WITH 20 TO 25 KT
WINDS AHEAD OF THE FRONT INCREASING BEHIND THE FRONT AND SHIFTING
TO THE W. A PERIOD OF SHOWERS AND STRONG THUNDERSTORMS IS EXPECTED
WITH THE COLD FRONTAL PASSAGE. BEHIND THE FRONT...COLDER AIR WILL
MOVE IN TNIGHT THRU SAT NITE WITH SFC WINDS TURNING TO THE NW. SOLID
SCA CONDITIONS ARE EXPECTED TO CONTINUE BEHIND THE FRNT INTO SAT
NITE.
HI PRES RETURNS ON SUN THUS IMPROVING CONDITIONS ACROSS ALL AREA
WATERS THRU TUE.
&&
.FIRE WEATHER...
RECENT WET WEATHER HAS FUEL MOISTURES ABOVE 10 PERCENT. GUSTY NW
WINDS (25-35 MPH) AND RH'S BETWEEN 20-30 PERCENT SAT MAY RESULT IN
AN ENHANCED FIRE DANGER THREAT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ANZ630>634-656-
658.
GALE WARNING UNTIL 10 AM EST SATURDAY FOR ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...LSA
AVIATION...LSA
MARINE...MAS
FIRE WEATHER...MPRHazardous weather outlook, Feb 24, 3:59 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 359 PM EST FRI FEB 24 2012 MDZ021>025-VAZ048-049-060>086-090-091-099-100-252100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- ACCOMACK-NORTHAMPTON VA- 359 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH THROUGH THE EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED AS A STRONG COLD FRONT CROSSES THE AREA THIS AFTERNOON INTO EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THE SHOWERS OR STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL BECOME GUSTY TO 30 TO 35 MPH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. ANZ650-652-654-252100- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 359 PM EST FRI FEB 24 2012 ...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>634-656-658-252100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 359 PM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>017-030>032-102-VAZ087>089-092>098-252100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 359 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED AS A STRONG COLD FRONT CROSSES THE AREA THIS EVENING. THERE IS A MODERATE RISK OF SEVERE WEATHER FROM ANY OF THE STORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL BECOME GUSTY TO 30 TO 35 MPH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. 44
In the hours before
Special weather statement, Feb 24, 3:02 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EST FRI FEB 24 2012
VAZ062>064-066>072-079-080-242030-
AMELIA-BRUNSWICK-CAROLINE-CHESTERFIELD-DINWIDDIE-GOOCHLAND-HANOVER-
HENRICO-KING WILLIAM-LUNENBURG-NOTTOWAY-POWHATAN-
302 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...CITY OF COLONIAL
HEIGHTS...POWHATAN...KING WILLIAM...CAROLINE...LUNENBURG...
BRUNSWICK...DINWIDDIE AND NOTTOWAY COUNTIES THROUGH 330 PM EST...
AT 301 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BEAVERDAM TO 15 MILES WEST OF DOMINY CORNER...OR
ALONG A LINE EXTENDING FROM BEAVERDAM TO 5 MILES SOUTHEAST OF GREEN
BAY...MOVING SOUTHEAST AT 55 MPH.
.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3800 7767 3801 7763 3766 7711 3755 7723
3689 7767 3670 7768 3680 7810
JBILLETSpecial weather statement, Feb 24, 3:21 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EST FRI FEB 24 2012
MDZ021-242130-
DORCHESTER-
321 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS TO THE WEST OF THE BAY APPROACHING
DORCHESTER COUNTY MARYLAND...
AT 314 PM EST...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ACROSS ST MARYS AND CALVERT COUNTY...MOVING
EAST...SOUTHEAST AT 35 MPH. THESE STORMS WILL BEGIN TO MOVE INTO
DORCHESTER COUNTY MARYLAND BETWEEN 330 AND 4 PM EST...BRINGING WIND
GUSTS UP TO 40 MPH...LIGHTNING STRIKES...AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...HUDSON...LLOYDS...WOOLFORD...CAMBRIDGE...HOOPERSVILLE...WIN
GATE.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3869 7576 3866 7572 3823 7597 3823 7598
3831 7604 3818 7601 3811 7610 3820 7610
3822 7604 3825 7611 3822 7615 3832 7627
3848 7635 3853 7625 3857 7632 3863 7630
3864 7616 3858 7603 3870 7590
LBROWNSpecial weather statement, Feb 24, 3:29 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EST FRI FEB 24 2012
VAZ064-072>078-242110-
CAROLINE-ESSEX-KING AND QUEEN-KING
WILLIAM-LANCASTER-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
329 PM EST FRI FEB 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...
RICHMOND...KING AND QUEEN...KING WILLIAM...LANCASTER...NORTHUMBERLAND
AND CAROLINE COUNTIES THROUGH 410 PM EST...
AT 328 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT A.P. HILL...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK GROVE...AND...
POTOMAC BEACH...COLONIAL BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
PEA SIZED HAIL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3822 7695 3818 7687 3816 7660 3811 7659
3808 7653 3803 7650 3788 7622 3772 7718
3802 7762 3825 7738 3826 7734 3823 7728
3825 7723 3819 7724 3821 7722 3817 7717
3816 7707 3826 7705 3828 7698
SCALORASpecial weather statement, Feb 24, 3:31 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EST FRI FEB 24 2012
VAZ060-065>068-070-071-079>082-090-242115-
AMELIA-BRUNSWICK-CHARLES CITY-CHESTERFIELD-DINWIDDIE-HENRICO-JAMES
CITY-LUNENBURG-MECKLENBURG-NOTTOWAY-PRINCE EDWARD-PRINCE GEORGE-
331 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
HENRICO...CITY OF RICHMOND...CITY OF COLONIAL HEIGHTS...PRINCE
EDWARD...CHARLES CITY...MECKLENBURG...LUNENBURG...CITY OF HOPEWELL...
BRUNSWICK...DINWIDDIE...CITY OF PETERSBURG...NOTTOWAY...PRINCE GEORGE
AND JAMES CITY COUNTIES THROUGH 415 PM EST...
AT 331 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHESTERFIELD TO 21 MILES NORTHWEST OF BUFFALO
SPRINGS...OR ALONG A LINE EXTENDING FROM CHESTERFIELD TO 14 MILES
WEST OF CLOVER...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7871 3670 7865 3689 7850 3708 7846
3709 7847 3749 7751 3736 7687 3655 7840
3663 7872
JBILLETLocal storm report, Feb 24, 3:59 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG CAMBRIDGE 38.56N 76.08W
02/24/2012 DORCHESTER MD NWS EMPLOYEE
TREE DOWN AT 348 RADIANCE DR
&&
EVENT NUMBER AKQ1200190
JOLocal storm report, Feb 24, 4:15 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CAMBRIDGE 38.56N 76.08W
02/24/2012 DORCHESTER MD 911 CALL CENTER
WIDESPREAD TREES AND POWER LINES DOWN ACROSS THE AREA.
SOME POWER POLES ARE SNAPPED.
&&
EVENT NUMBER AKQ1200192
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:08 PM EST | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more | 67 min |
| Feb 24, 2:29 PM EST | Special Weather Statement | AKQ | Louisa | 46 min |
| Feb 24, 3:02 PM EST | Special Weather Statement | AKQ | Brunswick, Chesterfield, Dinwiddie, Hanover, City of Richmond | 28 min |
| Feb 24, 3:29 PM EST | Special Weather Statement | AKQ | Caroline, Essex, Northumberland, Richmond, Westmoreland | 41 min |
| Feb 24, 3:31 PM EST | Special Weather Statement | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Lunenburg, Mecklenburg and 5 more | 44 min |
| Feb 24, 4:11 PM EST | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Nottoway and 3 more | 49 min |
| Feb 24, 4:35 PM EST | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 25 min |
| Feb 24, 4:48 PM EST | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Mathews, City of Hopewell | 27 min |
| Feb 24, 4:59 PM EST | Special Marine Warning | AKQ | 76 min | |
| Feb 24, 5:07 PM EST | Special Weather Statement | AKQ | Brunswick, Charles City, Dinwiddie, Greensville, Prince George, Sussex and 3 more | 33 min |
| Feb 24, 5:08 PM EST | Special Marine Warning | AKQ | 97 min | |
| Feb 24, 5:13 PM EST | Severe Thunderstorm Warning | AKQ | Accomack | 32 min |
| Feb 24, 5:18 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Mecklenburg, City of Emporia | 42 min |
| Feb 24, 5:20 PM EST | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 55 min |
| Feb 24, 5:50 PM EST | Special Weather Statement | AKQ | Accomack | 85 min |
| Feb 24, 5:57 PM EST | Special Marine Warning | AKQ | 108 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.